Jump to content
CrazyBoards.org

Recommended Posts

so...birth control usually does a wonderful job of keeping my period regular (usually making it fairly light as well). but that's not happening this time. i'm under huge stress, so i'm curious if stress can throw off your period, even if it's supposed to be regulated by birth control?

(i'll obviously check out the other option of pregnancy...yikes...)

Link to comment
Share on other sites

As a dispassionate observer, sure. The endocrine systems aren't atomic clocks and throwing a pill in may not absolutely turn things on or off. Compared to when they were first introduced in the early 60's the same BC type is about 1/10th the strength as I recall. Manufacturers have worked hard to reduce the hormone levels to the lowest reliable point to minimize side effects such as cancer, and heart disease among others.

BTW, have either your pdoc or BC presciber mentioned that certain types of BC interact with Lamictal and each can lower the others effectiveness by as much as 50%?

If not you can run an interaction check on your meds at http://www.drugs.com/ or someone here can help you.

a.m.

Link to comment
Share on other sites

thanks...I have had the birth control/lamictal combo discussion. i'm doing well mood-wise (yay), so there are no concerns there. it may not be a bad plan to bump the birth control up one slight dose higher because I'm at the lowest one possible. I'll give my prescriber a call on Monday, particularly if I'm still period-less. [since i'm set to start the next round on Sunday]

thanks, all.

Link to comment
Share on other sites

I think it's possible for stress to affect your period even if you are on a pill that is supposed to be regulating it. I don't think it's so uncommon. I've heard of a lot of women on the pill that have their periods late, some have them WAAY late without being pregnant, so I wouldn't worry so much if I were you. If it continues for a long time and a pregnancy test comes back negative, maybe it would be time to see the doctor. If I may ask, what form of hormonal BC are you on? I'm not an expert AT ALL, but I spent many months reading up on BC and it effects, side effects, shit like that. I probably won't be able to help, but it's possible!

Link to comment
Share on other sites

I think it's possible for stress to affect your period even if you are on a pill that is supposed to be regulating it. I don't think it's so uncommon. I've heard of a lot of women on the pill that have their periods late, some have them WAAY late without being pregnant, so I wouldn't worry so much if I were you. If it continues for a long time and a pregnancy test comes back negative, maybe it would be time to see the doctor. If I may ask, what form of hormonal BC are you on? I'm not an expert AT ALL, but I spent many months reading up on BC and it effects, side effects, shit like that. I probably won't be able to help, but it's possible!

I'm on Alesse, the generic of Aviane.

Link to comment
Share on other sites

I take YAZ and have had regular periods for years, only to be frustrated when I have seemingly stress-induced late and or missed periods. I have never been pregnant while taking YAZ. Stress definitely can have an effect on the good old monthly cycle. Obviously so can other factors such as meds, weight, etc.

Link to comment
Share on other sites

  • 1 month later...
Guest michele0328

Okay, I am trying to follow this but I think my question is different. I have been on 200mg Lamictal for 2 years and klonapin (1 mg in the morning and 2 mg at night). But I am out of control right before and two days into my period. I mean **not functional**. I curl up into a ball and cannot function. Every month. Like clockwork. Plus I get a migraine in there as well. I don't need or want actual contraception. I need my hormones regulated. My doctor blew me off. Said the only thing was YAZ - but a friend of mine is bipolar and on just a very generic very low dose and it works. She has been doing it for literally years and never takes that week off. It has helped with everything. Is this indeed a viable option. Everything else he wants to do involves heavy side effects - including such drowsiness in the morning and hangover effect that I cannot drive or work. I am a hazard to myself and everyone else. a low dose BC pill doesn't have this risk. I do have high blood pressure but a lot of it is from work and the panic attacks I get from this condition.

Any insight? Do I just need a different doc that will listen? I am losing confidence in this one. One year since my huge breakdown and I have never been completely stabilized. It has gotten worse in the past few months. The hormones have gotten worse since the huge breakdown a year ago and I went from a light two days every month to VERY heavy flows - the mental and emotional swings increasing make sense. It is like when I was a teenager all over again. I think it changed my body chemistry because my sleep patterns and reactions to foods and drinks has also changed.

But if my hormones have caused such a drastic change in menstrual flow? And it is also causing debilitating swings, doesn't my view make sense?

Link to comment
Share on other sites

I don't know which doctor blew you off, but if I were in your shoes, I would get an OB/Gyn and a pdoc who would agree to communicate and work together to help me get through this. It does indeed sound like your cycle is very difficult, and you shouldn't be ignored when you ask about birth control and hormone treatments.

I vote for a new doc.

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...